MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 3DMAX LIGHT; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 3DMAX LIGHT; SURGICAL MESH
Catalog Number 0117321
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Adhesion(s) (1695); Obstruction/Occlusion (2422)
Date of Event 09/03/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the information available, no conclusions can be made.The information provided in the article indicates that the patient was diagnosed with adhesion and bowel obstruction 14 days post surgery.The information obtained is limited to the content of the article.The article does not report that any specific device malfunction or alleged adhesion and bowel obstruction were caused or contributed to the use of the 3dmax light mesh.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Adhesion is listed in the adverse reactions section of the instructions-for-use supplied with the device as a possible complication.Note, the date of event (03-sep-2025) is considered to be a best estimate based on the date of awareness.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Per journal article: "a case of reoperation required for bowel obstruction occurring early after laparoscopic inguinal hernia repair".A 71-year-old man underwent laparoscopic inguinal hernia repair tapp procedure with implant of 3dmax light using capsure fixation, under a diagnosis of right external inguinal hernia.The next day vomiting occurred and ct scans revealed no clear obstruction mechanism.About 14 days of post-op surgery, the patient diagnosed with bowel obstruction and required reoperation.An incision was made in the peritoneum, and the adhesion between the invaginated small intestine and the mesh was dissected, and the small intestine was returned to the abdominal cavity.Although the detachment of the mesh adhesion damaged the serosal membrane of the small intestine, no contamination with intestinal fluid was observed, so the mesh was not removed.The damaged small intestine was resected outside the body, and intestinal reconstruction was performed using functional end to- end anastomosis.The article concluded that intestinal obstruction related to the peritoneal closure has been reported as a postoperative complication of tapp.When intestinal obstruction is observed early after tapp surgery, early diagnosis and appropriate treatment are necessary, the possibility of small bowel invagination into the peritoneal closure gap.Note: there is no information provided in the article indicating that the device caused or contributed to the postoperative patient complication(s).However, as postoperative complications did present and required medical/surgical intervention we are reporting this as a serious injury mdr.

Brand Name
3DMAX LIGHT
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key23061697
Report Number1213643-2025-00842
Device Sequence Number13213651
Product Code FTL
UDI-Device Identifier00801741031069
UDI-Public(01)00801741031069
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K091659
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Literature
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number0117321
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/03/2025
Initial Report FDA Received Date09/16/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR
Patient SexMale
Patient Weight70 KG